Flash Flood, Adams
- When
- August 25, 1:30 PM CST to 4:30 PM CST
- Where
- Adams County, Countywide
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 39.988, -91.188 (the zone’s center; the record gives no point)
Rainfall up to 5 inches caused flash flooding across west central Illinois. Numerous county roads were flooded and damaged by the runoff.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
Rainfall up to 5 inches caused flash flooding across west central Illinois. Numerous county roads were flooded and damaged by the runoff. Streets in Quincy were reported flooded for up to 4 hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 25, 10:50 AM CST, 2 hours 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1150 AM CDT WED AUG 25 2004 .DISCUSSION... ACTIVE WX WL CONT ACR CWA THIS AFTN AND INTO AT LEAST THE ERY EVE HRS. OUTFLO BNDRY FROM ERY MRNG MCS...NOW FROM JUST N OF A COU-STL LN...SHUD PROVIDE XCLNT FOCUSING MECHANISM FOR ADDL TSRA THIS AFTN. STMS WL BE FUELED BY XTRMLY UNSTBL AMS JUST S OF BNDRY...CAPES HV ALREADY CLIMBED TO OVER 4000 J/KG IN CLR SLOT OVR SW MO. IN ADDITION...WINDS CONT TO FAVOR SVR WX DVLPMT...WITH LTH NOW SHOWING MDT SHEAR IN LOWEST 4-6KM. CURRENT THINKING IS THAT ONGOING INTS CNVTN OVR NW MO WL PROB DVLP SWD...WITH THIS ACTIVITY TRACKING ALG/JUST N OF BNDRY DURG AFTN. ADDITIONAL DVLPMT SHUD OCR LATE IN THE DAY OVR WRM SECTOR OF E KS/SW MO WITH APRCH OF SHTWV...WITH DISCREET CELLS RPDLY EVOLVUING INT A LN WHICH SHUD THEN RACE EAST INTO THE EVE HOURS. ONGOING FLOOD WATCH CONTINUES TO HIGHLIGHT AREA WITH GRTST HVY RAIN AND FLOODING POTENTIAL FOR AFTN. MAY NEED TO TWEEK TIMING AND AREAL CVG A BIT BFR AFTN ISSUANCE...BUT WL WATCH AFTN CNVTV TRENDS TO FINE TUNE LATE AFTN/EVE PDS. && .LSX WATCHES/WARNINGS/ADVISORIES... MO...FLASH FLOOD WATCH TDAY ALG-E OF VIH-UIN LN. IL...FLASH FLOOD WATCH TDAY UIN AREA. && TRUETT
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1215 PM CDT WED AUG 25 2004 ILZ095>097-MOZ018-019-026-027-034>036-261200- ADAMS IL-BROWN-KNOX-LEWIS-MARION-MONROE-PIKE-PIKE IL-RALLS-SHELBY- 1215 PM CDT WED AUG 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING. IN ADDITION...A FLOOD WATCH IS IN EFFECT UNTIL 4 PM. THUNDERSTORMS WILL BE MOVING THROUGH THE AREA THIS AFTERNOON AND INTO THIS EVENING. DUE TO THE UNSTABLE AIR FUELING THE STORMS... STRONG WINDS IN THE MID LEVELS OF THE ATMOSPHERE...AND A LOW LEVEL BOUNDARY NEAR THE AREA...THESE STORMS WILL POSE A VERY REAL THREAT OF SEVERE WEATHER...INCLUDING DAMAGING WINDS...LARGE HAIL... AND POSSIBLY TORNADOES. HEAVY RAINS WILL ALSO OCCUR...AND BECAUSE OF THIS FLASH FLOODING IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLIGHT RISK OF SEVERE THUNDERSTORMS WILL RETURN TO THE AREA ON THURSDAY NIGHT AS A COLD FRONT BEGINS TO APPROACH THE MID MISSISSIPPI VALLEY. THIS FRONT...COMBINED WITH A SERIES OF UPPER LEVEL DISTURBANCES...WILL CONTINUE THE CHANCE OF THUNDERSTORMS FRIDAY... SATURDAY...AND INTO SUNDAY. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON AND EARLY THIS EVENING. MOZ041-042-047>051-059-261200- AUDRAIN-BOONE-CALLAWAY-COLE-GASCONADE-MONITEAU-MONTGOMERY-OSAGE- 1215 PM CDT WED AUG 25 2004 HIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY THIS EVENING. IN ADDITION...A FLOOD WATCH IS IN EFFECT UNTIL 4 PM. THUNDERSTORMS WILL BE DEVELOPING ACROSS THE AREA THIS AFTERNOON. DUE TO THE UNSTABLE AIR FUELING THE STORMS...STRONG WINDS IN THE MID LEVELS OF THE ATMOSPHERE...AND A LOW LEVEL BOUNDARY NEAR THE AREA... THESE STORMS WILL POSE A VERY REAL THREAT OF SEVERE WEATHER... INCLUDING DAMAGING WINDS...LARGE HAIL...AND POSSIBLY TORNADOES. HEAVY RAINS WILL ALSO OCCUR...AND BECAUSE OF THIS FLASH FLOODING IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLOW MOVING COLD FRONT...COMBINED WITH A SERIES OF UPPER LEVEL DISTURBANCES...WILL PRODUCE A CHANCE OF MORE THUNDERSTORMS ON FRIDAY...SATURDAY...AND INTO SUNDAY. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED THIS AFTERNOON AND EARLY THIS EVENING. ILZ058>060-064-065-069-070-074-098>102-MOZ052-060>065-072-073-261200- BOND IL-CALHOUN IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN-GREENE IL- JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON IL-MARION IL- MONROE IL-MONTGOMERY IL-ST CHARLES-ST CLAIR IL-ST LOUIS- ST LOUIS CITY-WARREN-WASHINGTON-WASHINGTON IL- 1215 PM CDT WED AUG 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EAST CENTRAL MISSOURI AND MUCH OF SOUTHERN ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY TONIGHT. THUNDERSTORMS WILL BE DEVELOPING ACROSS THE AREA THIS AFTERNOON AND EARLY THIS EVENING. DUE TO THE UNSTABLE AIR FUELING THE STORMS... STRONG WINDS IN THE MID LEVELS OF THE ATMOSPHERE...AND A LOW LEVEL BOUNDARY NEAR THE AREA...THESE STORMS WILL POSE A VERY REAL THREAT OF SEVERE WEATHER...INCLUDING DAMAGING WINDS...LARGE HAIL...AND POSSIBLY TORNADOES. HEAVY RAINS WILL ALSO OCCUR WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLOW MOVING COLD FRONT...COMBINED WITH A SERIES OF UPPER LEVEL DISTURBANCES...WILL PRODUCE A CHANCE OF MORE THUNDERSTORMS ON FRIDAY NIGHT...SATURDAY...AND INTO SUNDAY. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THIS AFTERNOON AND EARLY TONIGHT. ILZ079-MOZ074-075-084-085-099-261200- IRON-MADISON-RANDOLPH IL-REYNOLDS-ST FRANCOIS-STE GENEVIEVE- 1215 PM CDT WED AUG 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MISSOURI AND A SMALL PART OF SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EARLY TONIGHT. THUNDERSTORMS WILL BE DEVELOPING ACROSS CENTRAL AND EASTERN MISSOURI THIS AFTERNOON...WITH THESE STORMS PUSHING INTO OUR AREA LATE THIS AFTERNOON AND THIS EVENING. DUE TO THE UNSTABLE AIR FUELING THE STORMS AND STRONG WINDS IN THE MID LEVELS OF THE ATMOSPHERE...THESE STORMS WILL POSE A THREAT OF SEVERE WEATHER...INCLUDING DAMAGING WINDS...LARGE HAIL...AND POSSIBLY TORNADOES. HEAVY RAINS WILL ALSO OCCUR WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SLOW MOVING COLD FRONT...COMBINED WITH A SERIES OF UPPER LEVEL DISTURBANCES...WILL PRODUCE A CHANCE OF MORE THUNDERSTORMS ON FRIDAY NIGHT...SATURDAY...AND INTO SUNDAY. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND EARLY TONIGHT. TRUETT
The St Louis radar (KLSX), 150 km away, was scanning. The volume nearest the first event began at 19:29 UTC.
3 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2004Every state in 2004This day in weather historyWarnings in Illinois, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419853, 5419854, 5419855.